Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea cause meds to waste?
Aug 25, 2006

How concerned should an HIVer be with wasting their meds due to diarrhea? Generally, I am not watery; just loose. I avoid milk, etc. on day before and during my zythromax (once a wk). I also take bactrim on daily basis. I've found acidophulous to be helpful, and eat it day before and day of the zythro which has helped. I also take lactace with any meals that might include milk which has been helpful ... from what I've read, calcium supplements will be included in the future. Fiber is also a big part of my diet such as whole grains from bread and cereal as well as legumes (beans). I just don't want to become resistant to my meds due to them going to the toilet and not maintaining the proper chemical balance in my body. I sure 'preciate all of the answers I've been able to read here on The Body to help me thru this new life.

Response from Dr. Henry

Most patients with persistent loose stools seem to do well with good responses to HIV medications despite the concern about decreased absorption from the gut. For most medications that doesn't generally pose a problem. If you have some degree of drug resistance and are on a rescue type regimen then checking blood levels sometimes might help to make sure the doses used are achieving target levels in the blood. KH



Previous
high hemolglobin
Next
Atripla side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement